Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 169, NWS Wilmington, OH

August 6, 2000Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 6, 2000, 11:04 PM EDT for Shelby County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2000, 11:04 PM EDT (03:04 UTC)
Expired
Aug 6, 2000, 11:45 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Shelby County, OH

The radar

The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 6:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1953 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
1.0
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 070304
SVRILN
OHC149-070345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1104 PM EDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1145 PM EDT...

* AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES WEST OF SIDNEY...OR ABOUT 12 MILES
  NORTHWEST OF PIQUA...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIDNEY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN 
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. 

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE 
TORNADOES.


$$
RANDALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:00 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 6, 9:00 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT SUN AUG 6 2000

REGIONAL RADAR IMGRY SHWS MCS WITH BOW ECHO TRACKING E ARND 45KTS
ACRS NRN IN INTO NW OH. THIS COMPLEX WHICH HS A HISTORY PRODUCING
DMGG WNDS IS BEING FEED BY 45KT SWRLY LLJ AND IS AT THE NOSE OF
50/60KT MID LVL JET STREAK. PROGRESSIVE MID LVL S/WV TRACKING E
ACRS SRN LM WL CONT TRACKING E ACRS SRN GRTLKS TNGT. ILN 00Z SOUNDING
SHWS CAPE OF 4383 J/KG WITH LI OF -9 AND KE INDEX OF 38. PLENTY OF
INSTBY AND AVAILABLE ENERGY. 18Z SOUNDING SHWD CAP BTWN 900 AND 800 MB
WHICH HS DIMINISHED BUT STILL EXISTS AT 00Z. XPCT MCS TO MAINTAIN ITS
STRENGTH AND TRACK EWD ACRS NRN TIER OF ILN/S CTYS NXT FW HRS. MAIN
SVR WX THREAT IS DMGG WNDS. SVR TSTM WATCH CONTS ACRS NRN MIAMI VLY
AND PTNS OF CNTRL OH THRU MIDNIGHT. FARTHER S...WRM CAP HS INHIBITED
CNVCT DVLPMNT. AS S/WV TAIL PASSES THRU THE AREA AND MID LVL HGHTS
FALL XPCT TO SEE SOME SCTD TSTM DVLPMNT. WL TREND POPS FM UNQUALIFIED
ACRS THE N TO CHC POPS S. WL ONLY MAKE MINOR ADJUSTMENTS TO OVRNGT
LOWS AND WL ADD MUGGY WORDING WITH DWPTS RUNNING IN THE MID 70S.

.ILN...NONE.
RANDALL

In the hours before

Special weather statement, Aug 6, 6:56 PM EDT, 4 hours 8 minutes before
INZ050-OHZ026-034-035-042>046-051>055-070200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT SUN AUG 6 2000

...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE
WHITEWATER AND MIAMI VALLEYS AND CENTRAL OHIO UNTIL MIDNIGHT EDT.
A WARM...MOIST AND UNSTABLE ATMOSPHERE EXISTS OVER THE SOUTHERN
GREAT LAKES AND OHIO VALLEY. A MID LEVEL PERTURBATION TRACKING EAST
ACROSS ILLINOIS HAS RESULTED IN THE DEVELOPMENT OF A LARGE COMPLEX OF
SEVERE STORMS IN THE CHICAGO METRO AREA. THIS COMPLEX OF STORMS WILL
TRACK EAST INTO EASTERN INDIANA AND NORTHWEST AND CENTRAL OHIO LATER
THIS EVENING.

THE PRIMARY SEVERE WEATHER THREATS FROM THESE STORMS ARE SEVERE
DAMAGING WINDS AND HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR POSSIBLE
SEVERE WEATHER WARNINGS.

RANDALL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:29 AM EDTSevere Thunderstorm WarningILNPreble46 min
Aug 7, 12:50 AM EDTSevere Thunderstorm WarningILNMontgomery50 min
Aug 7, 1:10 AM EDTSevere Thunderstorm WarningILNGreene50 min
Aug 7, 1:20 AM EDTSevere Thunderstorm WarningILNClark25 min
Aug 7, 1:39 AM EDTSevere Thunderstorm WarningILNMadison36 min
Aug 7, 2:00 AM EDTSevere Thunderstorm WarningILNFranklin30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.